Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 2, 2009, 5:37 PM CDT for Cameron County, Willacy County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2009, 5:37 PM CDT (22:37 UTC)
- Expired
- Oct 2, 2009, 6:05 PM CDT
- In force
- 28 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 44 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 022237 SVRBRO TXC061-489-022315- /O.NEW.KBRO.SV.W.0069.091002T2237Z-091002T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 537 PM CDT FRI OCT 2 2009 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. SOUTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS. * UNTIL 615 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER HARLINGEN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRIMERA BY 535 PM CDT. COMBES BY 540 PM CDT. PALM VALLEY BY 545 PM CDT. HARLINGEN VALLEY AIRPORT BY 605 PM CDT. HARLINGEN BY 610 PM CDT. RIO HONDO BY 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL... TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2621 9753 2614 9774 2627 9786 2638 9771 TIME...MOT...LOC 2237Z 320DEG 7KT 2625 9772 $$ 58
2 follow-up statements
000 WWUS54 KBRO 022255 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 555 PM CDT FRI OCT 2 2009 TXC061-489-022315- /O.CON.KBRO.SV.W.0069.000000T0000Z-091002T2315Z/ WILLACY-CAMERON- 555 PM CDT FRI OCT 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN CAMERON AND SOUTHERN WILLACY COUNTIES... THE SEVERE THUNDERSTORM WILL BE NEAR... COMBES. HARLINGEN VALLEY AIRPORT. HARLINGEN. RIO HONDO. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...PENNY TO NICKLE SIZE HAIL AND HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2621 9753 2614 9774 2627 9786 2638 9771 TIME...MOT...LOC 2254Z 320DEG 7KT 2622 9770 $$ PHILO
000 WWUS54 KBRO 022305 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 PM CDT FRI OCT 2 2009 TXC061-489-022315- /O.CAN.KBRO.SV.W.0069.000000T0000Z-091002T2315Z/ WILLACY-CAMERON- 605 PM CDT FRI OCT 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMERON AND SOUTHERN WILLACY COUNTIES IS CANCELLED... AT 605 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 2621 9753 2614 9774 2627 9786 2638 9771 TIME...MOT...LOC 2305Z 320DEG 7KT 2620 9769 $$ 58
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:10 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 2, 4:10 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 PM CDT FRI OCT 2 2009 .DISCUSSION...DECREASED POPS OVER THE RGV TO SCT SHRAS ALONG THE RIVER AND ADJ GULF WATERS...ALONG WITH A DECREASE OF POPS TO SCT FOR SATURDAY. RUC...NAM12...GFS...ALL AGREE ON DYNAMICS FOR HVY RAINS REMAINING NORTH AND EAST OF OUR REGION. && .PREV DISCUSSION...BUMPED UP POPS ACROSS THE BOARD FOR THE NEXT THREE PERIODS BASED ON FRONTAL ADVANCE. ENOUGH INSTABILITY AND MOISTURE PRESENT TO SET UP POTENTIAL STRONG PULSE CELLS/CLUSTERS AND LOCALLY HEAVY RAIN SCENARIO. LOCALLY STRONG DAMAGING WINDS AND SMALL HAIL POSSIBLE IN THE STRONGER CORES. SCENARIO FOR THE REMAINDER OF THIS AFTERNOON/EVENING INCLUDES BACK BUILDING WEST ALONG THE FRONT AS IT MOVES SOUTH THROUGH THE COASTAL WATERS...AND POSSIBLY MORE LIKELY DEVELOPMENT AT THE TAIL END OF THE FRONT IN THE MEXICAN FLATLANDS AND FRONTRANGE WEST OF ZAPATA COUNTY...WHERE RADAR ALREADY HINTS AT INCIPIENT CONVECTION. CHARGED AIR MASS TO REMAIN VIABLE THROUGH SATURDAY AS THE FRONTAL BOUNDARY HANGS OVER DEEP SOUTH TEXAS. CONVECTION WILL NOT SUSTAIN ITSELF THROUGH THE NIGHT...AND DAYTIME HEATING WILL AGAIN BE THE KEY SATURDAY TO KICK OFF THE SECOND ROUND. BRIEF UPDATE TO COLD FRONT FOR LATE NEXT WEEK: MID LEVEL TROUGH HOLDS BACK OVER THE WEST...WITH HIGH PRESSURE SLIDING A BIT MORE EAST IN THE MEAN TIME. THE RESULT IS A COLD FRONT WITH A BIT LESS OOOMPH...NOW NOT PUSHING AS FAR SOUTH...REACHING CENTRAL TEXAS AROUND THE MIDDLE OF NEXT WEEK. DYNAMICS COULD REINVIGORATE THE BOUNDARY ON THURSDAY OVER SOUTH CENTRAL TEXAS...WITH EVEN BETTER DYNAMICS OVER WEST TEXAS ON FRIDAY AND FRIDAY NIGHT AND SATURDAY AS TROUGH KICKS OUT. RESIDUAL FRONT COULD IMPACT DEEP SOUTH TEXAS SATURDAY NIGHT AND SUNDAY WITH LOCALLY HEAVY RAIN AND STRONG THUNDERSTORMS OVER THE MIDDLE TEXAS COAST EXTENDING SOUTH TO THE LOWER TEXAS COAST. && .MARINE...AT 1PM BUOY020 REPORTED EAST WINDS AT 8KTS AND SEAS 4 FEET. THE WIND SHIFTED AT THE BUOY BETWEEN 1200 AND 1230 WITH VARIABLE WIND DIRECTIONS FROM 1230 TO 1300. FRONT IS GRADUALLY COMING TO A HALT...BISECTING THE COASTAL WATERS WEST TO EAST. SOME THUNDERSTORM ACTIVITY IS POSSIBLE MAINLY ALONG THE BOUNDARY DURING THE NEXT 24 HOURS. THE PROXIMITY OF THE FRONT WILL KEEP WINDS AROUND 10 KNOTS EXCEPT AROUND THUNDERSTORMS. THE FRONT WILL GRADUALLY RETREAT NORTHWARD LATE SATURDAY...WITH SOUTHEAST WINDS BEGINNING TO KICK UP PREDAWN SUNDAY NEAR 20 KNOTS. ADVISORIES MAY BE NEEDED IF THE FRONT DEPARTS EARLIER. CONTINUED BREEZY CONDITIONS THROUGH THE FIRST HALF OF THE WEEK WITH MARGINAL ADVISORY CONDITIONS DURING THE OVERNIGHT HOURS. && .AVIATION...THE COLD FRONT IS COMING TO A HALT FROM APY TO BETWEEN EBG AND MFE...TO JUST NORTH OF HRL. THUNDERSTORMS ARE EXPECTED TO FIRE DURING THE NEXT COUPLE HOURS ACROSS SOUTH TEXAS...SO BRIEF GUSTS FROM OUTFLOW BOUNDARIES AND TEMPO VIS AND CIG RESTRICTIONS ARE POSSIBLE. MARINE THUNDERSTORMS DURING THE PAST COUPLE HOURS ARE BRIEFLY DISSIPATING...SO FLIGHT CORRIDORS NORTH ARE OPEN ATTM. AREAS SOUTH OF THE FRONT HAVE A GOOD CHANCE OF SEEING FOG DURING THE OVERNIGHT HOURS WITH MOISTURE POOLING AHEAD OF THE FRONT AND LIGHT WINDS. WILL UPDATE TAFS FOR THIS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 90 80 93 / 60 60 40 20 BROWNSVILLE 76 91 79 93 / 60 60 40 20 HARLINGEN 75 91 79 95 / 60 60 40 20 MCALLEN 78 92 79 95 / 60 60 40 20 RIO GRANDE CITY 76 91 77 97 / 60 60 40 20 SOUTH PADRE ISLAND 78 87 79 88 / 60 60 40 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/64/SM
Hazardous weather outlook, Oct 2, 4:02 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 PM CDT FRI OCT 2 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-031100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 402 PM CDT FRI OCT 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS SATURDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
In the hours before
Special weather statement, Oct 2, 5:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 528 PM CDT FRI OCT 2 2009 TXZ253>255-022330- INLAND WILLACY-INLAND CAMERON-HIDALGO- 528 PM CDT FRI OCT 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILLACY AND NORTH AND CENTRAL CAMERON COUNTIES... ...MOVING SOUTH AT 10 MPH...WILL AFFECT RAYMONDVILLE...SEBASTIAN SANTA ROSA AND HARLINGEN...UNTIL 630 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 63/BM
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.